# SDR 2023FA0000574

- Difficulty date: September 28, 2023
- Submitted: September 28, 2023
- Operation: General aviation
- Aircraft: N4405Q
- Make and model: Piper PA-44-180
- Aircraft serial: 4496343
- Aircraft time: 7,019 hours
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Spring
- Part number: 67168000
- Condition: Broken
- Location: Zone 700
- Part time: 7,019 hours
- Stage of operation: LD
- How discovered: V
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

PA44 AIRCRAFT HAVE AN OUTER AND INNER SPRING THAT ASSISTS THE NOSE LANDING GEAR EXTENSION. IT IS BELIEVED THAT THE INNER SPRING (PN 67168-000) BROKE DURING FLIGHT. WHEN THE NOSE GEAR IS RETRACTED THIS SPRING IS EXTENDED. WHEN THE SPRING TANG BROKE THE SPRING CONTRACTED AND BOUND UP INSIDE THE OUTER SPRING. THIS PREVENTED THE NOSE GEAR FROM FULLY EXTENDING AND LOCKING. THIS CAUSED THE NOSE GEAR TO COLLAPSE UPON LANDING.
